MAUDE Adverse Event Report: NUVASIVE NUVASIVE RELINE 4.5-5.0 SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE RELINE 4.5-5.0 SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 14515530
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were x-ray films provided to confirm the alleged event.Labeling review: potential adverse events and complications.".As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function; impotence; and permanent pain and/or deformity.Rarely, some complications may be fatal.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union." patient education: ".Preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
It was reported that on an unknown date, a patient underwent an spine procedure.During a revision on (b)(6) 2019, the surgeon noticed that the screws "had apparently been stripping of the threads between the tulip head and the set screw." the screws were replaced with no reported issue.As per reporter, the patient is currently doing well post-revision.The reason for the revision was not confirmed.

Brand Name
NUVASIVE RELINE 4.5-5.0 SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9345415
Report Number2031966-2019-00253
Device Sequence Number11299033
Product Code NKB
UDI-Device Identifier00887517768094
UDI-Public887517768094
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K170126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14515530
Device Lot NumberJP13405
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1